Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 76, NWS Tallahassee, FL

May 26, 2015Dale County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at May 26, 2015, 12:46 PM CDT for Dale County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2015, 12:46 PM CDT (17:46 UTC)
Expired
May 26, 2015, 1:30 PM CDT
In force
44 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Dale County, AL

The radar

The Ft Rucker radar (KEOX), 23 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1734 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1734 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

825 
WUUS52 KTAE 261746
SVRTAE
ALC045-261830-
/O.NEW.KTAE.SV.W.0076.150526T1746Z-150526T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1246 PM CDT TUE MAY 26 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL DALE COUNTY IN SOUTHEASTERN ALABAMA...

* UNTIL 130 PM CDT

* AT 1245 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED OVER DALEVILLE...AND MOVING NORTHEAST
  AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DALEVILLE...OZARK...FORT RUCKER...ENTERPRISE...MIDLAND CITY...LEVEL
  PLAINS...NEWTON...PINCKARD...CLAYHATCHEE...MABSON...WATERFORD...
  HOOPER STAGE FIELD...LOWE ARMY HELIPORT...ARGUTA...BEAMON...
  KELLY...SYLVAN GROVE...KLONDYKE HILL...KNOX FIELD AND GERALD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3159 8560 3145 8542 3138 8542 3127 8559
      3127 8566 3125 8567 3123 8569 3121 8569
      3119 8572 3119 8573 3124 8579 3130 8579
TIME...MOT...LOC 1745Z 221DEG 25KT 3127 8572 

$$

42-DVD
2 follow-up statements
503 
WWUS52 KTAE 261756
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1256 PM CDT TUE MAY 26 2015

ALC045-261830-
/O.CON.KTAE.SV.W.0076.000000T0000Z-150526T1830Z/
DALE AL-
1256 PM CDT TUE MAY 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR CENTRAL DALE COUNTY...

AT 1256 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED OVER NEWTON...OR NEAR OZARK...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
DALEVILLE...OZARK...FORT RUCKER...MIDLAND CITY...NEWTON...PINCKARD...
MABSON...WATERFORD...HOOPER STAGE FIELD...ARGUTA...BEAMON...KELLY...
SYLVAN GROVE...KLONDYKE HILL...KNOX FIELD...DALE COUNTY LAKE...
HANCHEY FIELD...DEAN CHURCH ROAD...GOLDBERG FIELD AND WARD BRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.

&&

LAT...LON 3159 8560 3145 8542 3138 8542 3127 8559
      3127 8566 3126 8566 3137 8574
TIME...MOT...LOC 1756Z 222DEG 28KT 3135 8563 

$$

42-DVD
066 
WWUS52 KTAE 261821
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
121 PM CDT TUE MAY 26 2015

ALC045-261831-
/O.EXP.KTAE.SV.W.0076.000000T0000Z-150526T1830Z/
DALE AL-
121 PM CDT TUE MAY 26 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DALE COUNTY WILL
EXPIRE AT 130 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3159 8560 3145 8542 3138 8542 3127 8559
      3127 8566 3126 8566 3137 8574
TIME...MOT...LOC 1820Z 221DEG 25KT 3135 8563 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 8:27 AM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, May 26, 8:27 AM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
927 AM EDT TUE MAY 26 2015

.NEAR TERM [THROUGH TODAY]...

THE MORNING ANALYSIS SHOWS AN MCS STRETCHING FROM SOUTHERN ALABAMA
TO THE NORTHERN GULF PROPAGATING EASTWARD TOWARDS THE FORECAST
AREA. DESPITE THE UNFAVORABLE TIME OF DAY...THIS CONVECTION IS
FAIRLY VIGOROUS WITH LOTS OF CLOUD TO GROUND LIGHTNING NOTED. AS
WE HEAD THROUGH THE DAY...CONVECTION IS LIKELY TO CONTINUE
SPREADING EASTWARD ALONG THE LEADING EDGE OF THE ASSOCIATED COLD
POOL. IN ADDITION...DAYTIME HEATING ALONG THE LEAD EDGE OF THE MCS
WILL DESTABILIZE THE ATMOSPHERE AHEAD OF IT WITH ADDITIONAL
CONVECTION LIKELY TO DEVELOP. THE 12Z KTAE SOUNDING SAMPLED SOME
FAIRLY IMPRESSIVE MID-LEVEL LAPSE RATES FOR THIS TIME OF YEAR WITH
700-500 MB LAPSE RATES OF 6.7C/KM NOTED. SPC HAS HIGHLIGHTED THE
WESTERN PORTIONS OF THE FORECAST AREA FOR A MARGINAL RISK OF
SEVERE STORMS WITH GUSTY WINDS BEING THE MAIN THREAT THIS
AFTERNOON.

&&

.AVIATION...

[THROUGH 12Z WEDNESDAY] REMAINING LOW CEILINGS SHOULD CONTINUE TO
LIFT THROUGH THE REST OF THE MORNING. SCATTERED SHOWERS AND
THUNDERSTORMS COULD IMPACT ALL TERMINALS THIS AFTERNOON,
PARTICULARLY KDHN, AND CAUSE TEMPORARY DROPS IN CEILING AND
VISIBILITY. IN GENERAL, VFR CONDITIONS ARE EXPECTED AT ALL
TERMINALS UNTIL MVFR CEILINGS MOVE IN AGAIN EARLY TOMORROW
MORNING.

&&

.PREV DISCUSSION [332 AM EDT]...

.SHORT TERM [TONIGHT THROUGH THURSDAY]...

AN ELONGATED AREA OF +PV IS FORECAST TO STRETCH ESSENTIALLY THE
ENTIRE LENGTH OF THE MISSISSIPPI RIVER BY TONIGHT. THIS WILL
RESULT IN BROAD SOUTHWESTERLY FLOW ACROSS THE SOUTHEAST ON THE
LEADING EDGE OF A SHORTWAVE TROUGH CENTERED OVER THE UPPER
MISSISSIPPI VALLEY. THE SOUTHERN HALF OF THE +PV ANOMALY IS
FORECAST TO WEAKEN AS IT REACHES THE SOUTHEAST WEDNESDAY
AFTERNOON, THOUGH SHOULD STILL YIELD WIDESPREAD SHOWERS AND
THUNDERSTORMS, ESPECIALLY WEST OF A LINE FROM ALBANY THROUGH
TALLAHASSEE. SLIGHTLY ABOVE AVERAGE PWAT VALUES, COUPLED WITH
RELATIVELY LIGHT STEERING FLOW MAY SET UP SOME HEAVY RAIN IN SPOTS
WEST OF THE APALACHICOLA AND CHATTAHOOCHEE RIVERS, THOUGH
WIDESPREAD FLOODING IS NOT EXPECTED. ON THURSDAY, A WEAKER
SOUTHERN STREAM ANOMALY WILL MOVE INTO THE TRI-STATE AREA AND ONCE
AGAIN FOCUS THE BULK OF CONVECTION WEST OF THE AFOREMENTIONED LINE
WHILE DRIER AIR MOVES IN ACROSS THE EASTERN HALF OF THE REGION.
AFTERNOON HIGHS ARE EXPECTED TO RUN NEAR SEASONAL AVERAGES.

.LONG TERM [THURSDAY NIGHT THROUGH TUESDAY]...

WHILE THERE IS SOME AGREEMENT BETWEEN THE GLOBAL MODELS IN WEAK
RIDGING LEADING UP TO THE WEEKEND, THEIR SOLUTIONS BEGIN TO
DIVERGE BY SATURDAY. WHILE THEY TEND TO AGREE THAT ANOTHER
SHORTWAVE TROUGH WILL MOVE THROUGH THE CENTRAL PLAINS AND MIDWEST
THIS WEEKEND, THE GFS BREAKS OFF A WAVE AND SUBSEQUENTLY SPREADS
WEAK TROUGHING OVER THE SOUTHEAST BOTH SATURDAY AND SUNDAY. THIS
WOULD RESULT IN A RATHER WET WEEKEND. FOR NOW WILL TREND TOWARDS
THE PREVIOUS FORECAST AND THE ECMWF WHICH WOULD SUGGEST MORE
CLIMATOLOGICAL POPS, SCATTERED ALONG THE AFTERNOON SEABREEZE. BY
EARLY NEXT WEEK, THERE REMAINS AGREEMENT THAT THE AFOREMENTIONED
SHORTWAVE WILL REACH THE EASTERN THIRD OF THE COUNTRY AND RESULT
IN HIGHER THAN NORMAL RAIN CHANCES.

.MARINE...

EAST OR SOUTHEASTERLY FLOW WILL PREVAIL THROUGH THE WEEKEND. EACH
NIGHT, EXPECT ENHANCEMENTS IN WINDS AND SEAS; THOUGH THE SURGES
SHOULD REMAIN MOSTLY BELOW HEADLINE LEVELS.

.FIRE WEATHER...

RH WILL REMAIN ABOVE CRITICAL THRESHOLDS THIS WEEK WITH WETTING
RAINS EXPECTED ACROSS PORTIONS OF THE FORECAST AREA EACH DAY.

.HYDROLOGY...

THE NEXT FEW DAYS WILL BE RATHER WET FOR THE WESTERN HALF OF THE
REGION. EXPECT AVERAGE RAINFALL AMOUNTS OF 1-3 INCHES ACROSS
SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE, WITH GENERALLY AN
INCH OR LESS EAST OF A LINE FROM ALBANY TO TALLAHASSEE. TRAINING
CELLS, OR JUST GENERAL SLOW STORM MOTION WILL YIELD ISOLATED
AMOUNTS THAT COULD BE DOUBLE THE AVERAGE. GENERALLY SPEAKING,
RIVERS ARE WELL POISED TO HANDLE THE AFOREMENTIONED AMOUNTS,
THOUGH SENSITIVE BASINS THAT GET THE ISOLATED HIGHER AMOUNTS MAY
REACH ACTION STAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   89  72  85  70  87 /  40  30  50  20  30
PANAMA CITY   84  74  84  73  83 /  40  40  70  20  50
DOTHAN        87  69  85  68  84 /  80  40  70  40  70
ALBANY        90  70  86  68  86 /  70  40  70  40  30
VALDOSTA      91  69  88  66  88 /  60  40  40  10  20
CROSS CITY    92  70  88  67  87 /  50  40  30  10  10
APALACHICOLA  86  75  83  73  82 /  30  40  60  20  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR COASTAL BAY-
     COASTAL FRANKLIN-SOUTH WALTON.

GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...DVD/MERRIFIELD
SHORT TERM...HARRIGAN
LONG TERM...HARRIGAN
AVIATION...DVD/MERRIFIELD
MARINE...HARRIGAN
FIRE WEATHER...WOOL
HYDROLOGY...HARRIGAN

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 12:09 PM CDTSevere Thunderstorm WarningTAEHouston33 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.